MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OX CONSTRAIN FEM TRL 5 RT; PROSTHESIS, KNEE, FEMOROTIBIAL

SMITH & NEPHEW, INC. LGN OX CONSTRAIN FEM TRL 5 RT; PROSTHESIS, KNEE, FEMOROTIBIAL
Model Number 71431175
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the lgn ox constrain fem trl 5 rt was broken.It is unknown if the event happened during a surgical procedure, if there was a surgical delay, backup device available or patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the lgn ox constrain fem trl 5 rt appears to be broken and excessively worn.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN OX CONSTRAIN FEM TRL 5 RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11773187
Report Number1020279-2021-03720
Device Sequence Number19777621
Product Code HRY
UDI-Device Identifier03596010545473
UDI-Public03596010545473
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71431175
Device Catalogue Number71431175
Device Lot Number05MM08156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date05/25/2021
Patient Sequence Number1